| Model Number |
M00535150 |
| Medical Device Problem Code |
Positioning Problem (3009)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/10/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
Event or Problem Description
It was reported to boston scientific corporation that a stonetome was used in the papilla during an endoscopic biliary stone crushing procedure performed on (b)(6) 2021.During the procedure, when endoscopic sphincterotomy (est) was being performed, "the blade of the knife turned to 3 o'clock instead of 11 o'clock, and est could not be performed." it was reported that even if the cutting wire was in a relaxed position, the cutting wire seemed towards on the right side, which was not normal.There was no any visible damage noted to the device after the problem occurred.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6 (device codes): medical device problem code a1502 captures the reportable event of incorrect cutting wire orientation.Block h10: the returned stonetome was analyzed, and a visual evaluation noted that there were no problems found.The device was observed under magnification, and the distal tip was bent.A functional evaluation was performed by introducing the device into the scope, and the initial distal tip of the device was bent and was oriented to the back of the scope.No other problems with the device were noted.Upon analysis, it was found that the working length was bent at the distal section, which caused the initial orientation of the catheter to be incorrect.Based on the condition of the device, the problem found could have been caused due to manipulation of the device during the procedure, while advancing on the device through the scope.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
Event or Problem Description
It was reported to boston scientific corporation that a stonetome was used in the papilla during an endoscopic biliary stone crushing procedure performed on (b)(6), 2021.During the procedure, when endoscopic sphincterotomy (est) was being performed, "the blade of the knife turned to 3 o'clock instead of 11 o'clock, and est could not be performed." it was reported that even if the cutting wire was in a relaxed position, the cutting wire seemed towards on the right side, which was not normal.There was no any visible damage noted to the device after the problem occurred.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.